Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 372, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 27, 2006, 4:49 PM CDT for Dent County, Phelps County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2006, 4:49 PM CDT (21:49 UTC)
- Expired
- Aug 27, 2006, 5:26 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dent County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 272150
SVRSGF
MOC065-161-272245-
/O.NEW.KSGF.SV.W.0372.060827T2149Z-060827T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT SUN AUG 27 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI
EASTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 545 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF LAKE SPRING TO LAKE SPRING TO 11 MILES
SOUTH OF LAKE SPRING...AND MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HOWES AND BANGERT BY 520 PM CDT
SLIGO BY 545 PM CDT
LAT...LON 3789 9181 3775 9171 3759 9171 3779 9131
3779 9153 3803 9154
$$
IZZI2 follow-up statements
000
WWUS53 KSGF 272208
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT SUN AUG 27 2006
MOC065-161-272245-
/O.CON.KSGF.SV.W.0372.000000T0000Z-060827T2245Z/
PHELPS MO-DENT MO-
508 PM CDT SUN AUG 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL DENT AND EAST CENTRAL PHELPS COUNTIES...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF LAKE SPRING TO 6 MILES NORTHEAST OF
LAKE SPRING TO HOWES...MOVING NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOWES BY 515 PM CDT
BANGERT BY 520 PM CDT
SLIGO BY 540 PM CDT
LAT...LON 3789 9181 3775 9171 3759 9171 3779 9131
3779 9153 3803 9154
$$
IZZI000
WWUS53 KSGF 272226
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT SUN AUG 27 2006
MOC065-161-272235-
/O.CAN.KSGF.SV.W.0372.000000T0000Z-060827T2245Z/
PHELPS MO-DENT MO-
525 PM CDT SUN AUG 27 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERNNT AND SOUTHEAST
PHELPS COUNTIES HAS BEEN CANCELLED...
WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3789 9181 3775 9171 3759 9171 3779 9131
3779 9153 3803 9154
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:41 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 27, 2:41 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT SUN AUG 27 2006
.DISCUSSION...
WATER VAPOR SHOWS ENERGY AHEAD OF THE MAIN SHORTWAVE IS MOVING INTO
CENTRAL KANSAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE
PERSISTED TODAY...WITH EFFICIENT RAINFALL PRODUCERS. INSTABILITY HAS
INCREASED A BIT OVER THE AFTERNOON AND AREAL COVERAGE HAS INCREASED
DURING THE LAST 6 HOURS. MORE SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED FROM EASTERN KANSAS INTO CENTRAL/WESTERN OKLAHOMA.
VORTICITY/LIFT ASSOCIATED WITH ENERGY JUST AHEAD OF THE SHORTWAVE
WILL PROVIDE ADDITIONAL SYNOPTIC ENHANCEMENT FOR PRECIP TONIGHT.
WENT AHEAD WITH A FLASH FLOOD WATCH THROUGH MONDAY MORNING. COOP AND
VOLUNTEER WEATHER OBSERVERS REPORTED RAINFALL TOTALS FROM 2 TO 3
INCHES ACROSS PORTIONS OF THE AREA OVER THE LAST 24 HOURS. SHOWERS
AND THUNDERSTORMS FROM THIS MORNING AND AFTERNOON HAVE EXACERBATED
THE FLASH FLOOD POTENTIAL. CONTINUED ISENTROPIC LIFT...60-70KT UPPER
LEVEL JET STREAK MOVING THROUGH...VERY HIGH PRECIPITABLE WATERS
/NEAR 2 INCHES/...DEEP WARM CLOUD DEPTH...AND EXPECTED SLOW STORM
MOTION ALL INDICATE A HEAVY RAIN THREAT OVERNIGHT. AREAS ALONG AND
SOUTH OF THE I-44 CORRIDOR AND EAST OF HIGHWAY 65 HAVE SEEN THE MOST
RAINFALL OVER THE LAST 24-36 HOURS. LATEST RUC...12Z WRF...AND 12Z
UKMET ALL INDICATE THAT THE BULK OF THE ADDITIONAL PRECIP WILL BE
ROUGHLY ACROSS OUR EASTERN HALF OF THE CWA. HOWEVER...GIVEN THE
HEAVY RAIN NATURE OF ANY SHOWERS AND THUNDERSTORMS THAT
DEVELOP...CANNOT RULE OUT FLASH FLOODING ANYWHERE IN OUR CWA THIS
EVENING AND TONIGHT.
TOMORROW AFTERNOON AND INTO MONDAY NIGHT...MAJORITY OF THE PRECIP
WILL BEGIN TO SHIFT INTO EASTERN MISSOURI...AND HAVE TAPERED OFF
POPS ACCORDINGLY. CWA SHOULD BE SOCKED IN WITH CLOUD COVER FOR MUCH
OF THE DAY WITH HIGHS NEAR 80 DEGREES.
NEAR THE CORE OF THE UPPER LOW PRESENTLY ACROSS NORTHEAST
COLORADO/SOUTHWEST NEBRASKA...A LARGE STRATUS DECK HAS DEVELOPED IN
ASSOCIATION WITH ISENTROPIC ASCENT. PROGS OFF THE WRF AND GFS ON THE
310K SURFACE INDICATE THAT THIS AREA OF LIFT WILL ROTATE INTO
MISSOURI ON TUESDAY...RESULTING IN CLOUD COVER AND COOLER
TEMPERATURES. WHEN COMPARING FORECAST 925MB AND 850MB TEMPS WITH A
LOCAL HISTORICAL UPPER AIR DATA SET...HIGH TEMPS ACROSS THE CWA IN
THE UPPER 70S/LOWER 80S ARE NOT OUT OF THE QUESTION. MOS WAS ALSO IN
THIS BALLPARK...AND HAVE SETTLED ON HIGHS NEAR 80 DEGREES FOR
TUESDAY. HOWEVER...WOULD NOT BE SURPRISED TO SEE MUCH OF THE DAY
WITH TEMPERATURES IN THE UPPER 70S...BUT WITH A FEW PEEKS OF SUN THE
TEMPS MAY CLIMB UP TO NEAR 80.
EXTENDED FORECAST APPEARS PRETTY TRANQUIL AT THIS TIME. HIGHS WILL
AVERAGE IN THE MID TO UPPER 80S...WITH A FEW DAYS NEAR 90 DEGREES AS
SOME DRIER AIR AND A BIT STRONGER SOUTHERLY/SOUTHWESTERLY FLOW
IMPINGES ON WESTERN MISSOURI.
MAJORITY OF MEDIUM RANGE GUIDANCE AND NCEP ENSEMBLES ARE CURRENTLY
IN REASONABLE AGREEMENT OF A CUTOFF UPPER LOW SETTING UP OVER THE
NORTHERN PLAINS BY NEXT WEEKEND. A DIGGING TROUGH ALONG THE WESTERN
COAST OF CANADA WILL LIKELY INDUCE RIDGING OVER THE CENTRAL
PROVINCES. IN RESPONSE...THE PROGGED TROUGH MAY VERY WELL GET
PINCHED OFF FROM THE FLOW. AT THIS TIME WILL KEEP THE END OF THE
FORECAST PERIOD DRY. HOWEVER...IF AN UPPER LOW DOES SIT AND SPIN
OVER THE NORTHERN PLAINS...PIECES OF ENERGY ROTATING ALONG THE
PERIPHERY MAY SPARK PRECIP OVER OUR AREA. THE DEVELOPMENT OF THIS
SYSTEM CERTAINLY BEARS WATCHING.
SCHULTZ
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE AROUND KSGF THROUGH ABOUT
21Z. MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED WITH THESE
STORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE OVER
ALL OF SOUTHWEST MISSOURI THROUGH THE OVERNIGHT HOURS. ALTHOUGH VFR
WILL BE THE PREVAILING CATEGORY...LOCAL MVFR CONDITIONS CAN BE
EXPECTED WITH THUNDERSTORMS. ALL THUNDERSTORMS WILL ALSO BE CAPABLE
OF PRODUCING GUSTY AND ERRATIC WINDS. PREVAILING WINDS WILL
OTHERWISE BE LIGHT AND VARIABLE.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FOR ALL COUNTIES FROM 4PM SUNDAY THROUGH 7AM
MONDAY.
KS...FLASH FLOOD WATCH FOR ALL COUNTIES FROM 4PM SUNDAY THROUGH 7AM
MONDAY.
WFO SGFHazardous weather outlook, Aug 27, 2:57 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT SUN AUG 27 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
257 PM CDT SUN AUG 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR ALL OF EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS...
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CONTAINING WIND GUSTS UP TO 60 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...AND LOCALIZED FLASH FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING EAST OF A ROLLA TO HOUSTON TO WEST PLAINS
LINE. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE
ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE REMAINDER OF THE
MISSOURI OZARKS THROUGH TONIGHT.
DISCUSSION:
LARGE SCALE ASCENT ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL
CONTINUE TO OVERSPREAD THE REGION. THE ATMOSPHERE HAS BECOME
MODERATELY UNSTABLE OVER SOUTH CENTRAL AND SOUTHEAST
MISSOURI...WITH LITTLE IN THE WAY OF CONVECTIVE INHIBITION
REMAINING. SCATTERED THUNDERSTORMS ARE ALREADY ONGOING IN THIS
AREA...WITH ADDITIONAL DEVELOPMENT EXPECTED. SOME OF THESE STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO THE
SIZE OF PENNIES.
MEANWHILE...A LINE OF THUNDERSTORMS CURRENTLY OVER SOUTH CENTRAL
MISSOURI WILL CONTINUE TO PUSH EAST. AS THIS LINE ENCOUNTERS MORE
INSTABILITY...AN INCREASE IN STORM STRENGTH WILL BE POSSIBLE. SOME
OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH
AND HAIL TO THE SIZE OF PENNIES.
OTHER ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER
EXTREME SOUTHEASTERN KANSAS AND THE REST OF THE OZARK REGION LATE
THIS AFTERNOON AND THIS EVENING. ISOLATED WIND GUSTS TO 60 MPH WILL
BE POSSIBLE WITH THE STRONGER STORMS.
ABUNDANT LOW AND MIDDLE LEVEL MOISTURE IN THE ATMOSPHERE AND A
GENERALLY SLOW MOVEMENT OF THUNDERSTORMS WILL RESULT IN A THREAT
FOR HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...
ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVIER RAINFALL OVER THE
PAST SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AS THE COLD FRONT STALLS OUT OVER SOUTHERN MISSOURI...THIS FEATURE
WILL CONTINUE TO BE A FOCUS FOR ADDITIONAL THUNDERSTORMS MONDAY AND
MONDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS CAN NOT BE RULED
OUT...ESPECIALLY IF THE ATMOSPHERE OVER THE REGION CAN BECOME
SUFFICIENTLY UNSTABLE MONDAY AFTERNOON...IN RESPONSE TO DAYTIME
HEATING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EAST OF HIGHWAY 65 AND SOUTH
OF INTERSTATE 44 THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SCHAUMANN/CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:01 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Aug 27, 1:51 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 27, 3:34 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 13 hr |
| Aug 27, 4:22 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Aug 27, 4:56 PM CDT | Flash Flood Warning | SGF | Oregon | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.